By Topic

Optimal distribution of signatures in signature hashing

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Ramakrishna, M.V. ; Dept. of Comput. Sci., Michigan State Univ., East Lansing, MI, USA ; Ramos, E.A.

G.H. Gonnet and P.A. Larson (1982) proposed a hashing scheme for external files which guarantees single access retrieval. They provided an asymptotic analysis of the scheme assuming uniform distribution of the signatures. This paper addresses an open problem posed by them in a second work (J. ACM, vol.35, no.1, p.161-84, 1988) about the performance of signatures having a skew distribution. An optimization problem is formulated to obtain the optimal signature distribution which maximizes the resulting load factor. Numerical results indicate that the optimal signature distribution results in significant reduction in the cost of insertions, which is of practical significance

Published in:

Knowledge and Data Engineering, IEEE Transactions on  (Volume:4 ,  Issue: 1 )